Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

How to come off psychopharmacological drugs?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Are there doctors who specialize in helping people come off psychopharmacological drugs? I am on Seroquel, klonopin, Adderall, and Prozac, plus genotropin, axiron, and arimidex. I was just recently diagnosed with growth hormone deficiency, and would like to give my liver a break. Psychiatrists don't seem to want to or know how to help you with tapering off psychiatric drugs.
Posted Thu, 13 Feb 2014 in Smoking and Alcohol Addiction
Answered by Dr. Shanthi.E 3 hours later
Brief Answer: yes, there are specialists for the same Detailed Answer: Hello, I am sorry about your current health concern. It is really surprising that the psychiatrists are not wanting to help you. You are on many drugs. Yes, it is good to give a break to your liver. You could skip or taper off some of these medicines. Who were the doctors that prescribed this? Can't you get back to them to taper off the dose? Psychiatrists are the ones who help you with tapering off the medicines. Definitely, it is them and no other specialists. In case, your psychiatrists are not available, then your primary care physician can help you with it. Alternatively, the same primary care physician can refer you to a new psychiatrist who can help with tapering the medicines. Please talk to your doctor again about the same. It is definitely important for you to undergo a re-evaluation of your status, and get yourself removed from some of these medicines. I am sorry but you need to help yourself out of this. So, please talk to your doctor again about the same. Let me know if there is something that I could help you with. Wish you good health always. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor